Mississippi, 2014

Damaging Wind in Mississippi, June 28, 2014

June 28, 2014 · NWS MOB · 1 event in 1 county or zone

Thunderstorms developed across southeast Mississippi and produced wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across southeast Mississippi and produced wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 28, 10:43 AM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 28, 10:43 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1143 AM CDT SAT JUN 28 2014

.UPDATE...A MID LEVEL RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER
THE EASTERN GULF OF MEXICO LATE THIS MORNING...WHILE SOUTHWEST FLOW
ALOFT PREVAILS OVER MUCH OF THE LOWER MISSISSIPPI AND TENNESSEE
VALLEY REGIONS IN ADVANCE OF A MID LEVEL TROUGH MOVING ACROSS THE
CENTRAL PLAINS STATES. PLENTIFUL MOISTURE REMAINS IN PLACE ACROSS THE
CENTRAL GULF COAST REGION BETWEEN THESE FEATURES THIS MORNING...WITH
SURFACE DEWPOINTS MOSTLY IN THE MID TO UPPER 70S AND PRECIPITABLE
WATER VALUES AVERAGING AROUND 1.9 INCHES. A SHORTWAVE IMPULSE
EMBEDDED WITHIN THE SOUTHWEST FLOW ALOFT WILL LIFT NORTHEASTWARD
ACROSS THE VICINITY OF LA/MS THIS AFTERNOON...WHICH WILL AID IN THE
DEVELOPMENT OF SCATTERED TO NUMEROUS COVERAGE OF SHOWERS AND
THUNDERSTORMS ACROSS THIS GENERAL AREA TO OUR WEST. WHILE THE BEST
COVERAGE MAY REMAIN TO OUR WEST...A LOW LEVEL THETA-E RIDGE AXIS IS
STILL EXPECTED TO EXTEND ACROSS SOUTHEAST MS INTO INLAND PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL AL...WHERE AT LEAST SCATTERED CONVECTION
IS EXPECTED TO DEVELOP THIS AFTERNOON. WE HAVE INCREASED GRIDDED
POPS TO AT LEAST 30 PERCENT OVER OUR SOUTH CENTRAL AL COUNTIES THIS
AFTERNOON GIVEN TRENDS SHOWN BY SOME OF THE LATEST HIGH RESOLUTION
GUIDANCE. COVERAGE SHOULD ONLY BE ISOLATED AT BEST FROM THE
NORTHWEST FL PANHANDLE INTO OUR MARINE ZONES AS THESE AREAS WILL BE
MORE UNDER THE INFLUENCE OF THE RIDGE ALOFT. SOME STORMS COULD BECOME
STRONG TO BRIEFLY SEVERE THIS AFTERNOON GIVEN MLCAPE VALUES BETWEEN
2500-3500 J/KG...AND THE WET MICROBURST RISK REMAINS IN THE MODERATE
CATEGORY. OTHERWISE...THE ONGOING FORECAST WAS MOSTLY ON TRACK. WE
MADE MINOR ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS GIVEN THE LATEST
TRENDS. /21

&&

.AVIATION [28.18Z TERMINAL FORECAST DISCUSSION]...OCCASIONAL BROKEN
MVFR CIGS ACROSS THE REGION LATE THIS MORNING SHOULD RISE TO VFR
LEVELS THIS AFTERNOON...WITH ACCOMPANYING BROKEN MID LEVEL DECKS.
ISOLATED TO SCATTERED SHRA/TSRA SHOULD DEVELOP ACROSS THE REGION THIS
AFTERNOON...WITH THE BEST COVERAGE FOCUSED OVER SOUTHEAST MS AND
INLAND SOUTHWEST/SOUTH CENTRAL AL. LOCALIZED MVFR TO IFR CONDITIONS
CAN BE EXPECTED IN AND NEAR CONVECTION. SHRA/TSRA SHOULD DIMINISH IN
COVERAGE THIS EVENING. SOUTHEAST TO SOUTH WINDS 5-10 KNOTS THIS
AFTERNOON. /21

&&

.PREV DISCUSSION... /ISSUED 453 AM CDT SAT JUN 28 2014/

SHORT TERM (TODAY AND TONIGHT)...PESKY MID TO UPPER TROF OVER
MUCH OF THE CENTRAL CONUS WILL LIFT NORTH THROUGH TONIGHT RESULTING
IN HIGH PRESS BUILDING AT THE SFC OVER MUCH OF LOWER MS RIVER AND
CENTRAL GULF COAST REGION. TO THE EAST A WEAK SFC LOW NOTED OVER THE
WESTERN ATLANTIC AND MID ATLANTIC COAST SHOULD HAVE LITTLE TO NO
IMPACT TO THE LOCAL FORECAST THROUGH THE NEXT 24 HOURS. AS RESULT
WILL SEE A SLOW DRYING TREND ESPECIALLY OVER EASTERN SECTIONS OF THE
CWFA BEGINNING LATER TODAY AND OVERNIGHT AS UPPER TROF TO THE WEST
GRADUALLY LIFTS NORTH. OVER WESTERN SECTIONS OF THE CWFA MARGINALLY
FORCING GRADUALLY WEAKENING LATER TODAY AND OVERNIGHT COMBINED WITH
DEEP LAYER MOISTURE MOISTURE...PWATS STILL RANGING FROM 1.9 TO 2.0
INCHES...WILL STILL LEAD TO MORE SCATTERED THUNDERSTORMS ACROSS
COASTAL AND INTERIOR SECTIONS OF THE CWFA LATER THIS MORNING AND
THIS AFTERNOON WITH THE BEST COVERAGE OCCURRING GENERALLY WEST OF A
LINE FROM PENSACOLA FL TO ANDALUSIA AL INCLUDING THE WESTERN HALF OF
THE MARINE AREA. SIMILAR TO THE LAST FEW DAYS WITH MARGINAL
INSTABILITY ACROSS MOST OF THE CWFA TODAY AND EARLY THIS EVENING A
FEW STORMS COULD BE STRONG WITH GUSTY STRAIGHT LINE WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND SHORT PERIODS OF VERY HEAVY RAIN. AS
FOR TEMPS WITH LESS RAIN AND CLOUD COVER TO THE EAST AFTERNOON HIGHS
WILL BE WARMEST OVER INTERIOR SECTIONS OF SOUTH CENTRAL AL AND THE
WESTERN FL PANHANDLE WITH HIGHS RANGING FROM THE LOWER TO MIDDLE 90S
FOR AREAS GENERALLY EAST OF THE I-65 CORRIDOR AND NORTH OF THE I-10
CORRIDOR AND THE UPPER 80S TO LOWER 90S FOR MOST INTERIOR SECTIONS
TO THE WEST AND ALONG THE COAST. TONIGHTS LOWS WILL BE SIMILAR TO
THE LAST COUPLE OF NIGHTS RANGING FROM THE LOWER TO MIDDLE 70S
INLAND AND THE MID TO UPPER 70S NEAR THE IMMEDIATE COAST. WILL LEAN
TOWARDS THE COOLER ECMWF MOS FOR TEMPS THROUGH TONIGHT. 32/EE

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

FOR SUNDAY THROUGH MONDAY NIGHT...UPPER RIDGING OVER THE GULF COAST
STATES WEAKENS SOMEWHAT THROUGH SUNDAY NIGHT AS A SERIES OF
SHORTWAVES MOVE ACROSS THE AREA BUT OTHERWISE REMAINS IN PLACE.  A
SURFACE RIDGE OVER THE SOUTHEAST STATES WEAKENS THROUGH MONDAY NIGHT
WITH A SURFACE HIGH STILL EXPECTED TO DEVELOP OVER THE NORTHEAST
GULF ON SUNDAY WHICH SHIFTS WESTWARD THROUGH MONDAY.  A SURFACE LOW
LOCATED OFF THE GEORGIA/NORTHEAST FLORIDA COAST ON SUNDAY IS
EXPECTED TO DRIFT SOUTHWARD OR SOUTHWESTWARD THROUGH MONDAY NIGHT
AND REMAIN OFF THE NORTHEAST FLORIDA COAST PER THE ECMWF/NAM BUT
THIS WILL NEED TO BE MONITORED AS MOVEMENT IS UNCERTAIN.  A LIGHT
SOUTHERLY TO SOUTHWESTERLY FLOW IS EXPECTED ON SUNDAY WHICH BECOMES
MORE WESTERLY OVER THE EASTERN PORTION ON MONDAY AS THE SURFACE HIGH
SHIFTS WESTWARD TO NEAR THE NORTH CENTRAL GULF.  WHILE THE PRESENCE
OF THE UPPER RIDGE OVER THE REGION WILL LIMIT CONVECTIVE
ACTIVITY...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS THE AREA ON BOTH
SUNDAY AND MONDAY AS THE SEA BREEZE COMBINED WITH A SERIES OF
SHORTWAVES INITIATE CONVECTION.  TEMPERATURES TREND WARMER THROUGH
THE PERIOD WITH HIGHS IN THE LOWER 90S OVER THE COASTAL COUNTIES AND
MID 90S OVER INLAND AREAS.  OVERNIGHT LOWS WILL BE ABOUT A FEW
DEGREES ABOVE NORMAL. /29

LONG TERM (TUESDAY THROUGH FRIDAY)...UPPER RIDGING OVER THE REGION
WEAKENS THROUGH THURSDAY AS A LONGWAVE TROF SWINGS ACROSS THE
INTERIOR EASTERN STATES...THEN STRENGTHENS ON FRIDAY WITH THE
PASSAGE OF THE UPPER TROF.  A SURFACE TROF ASSOCIATED WITH THE UPPER
TROF IS EXPECTED TO MOVE INTO THE SOUTHEAST STATES TUESDAY INTO
WEDNESDAY.  THE SURFACE LOW OFF THE NORTHEAST COAST OF FLORIDA
LOOKS TO SLOWLY MOVE NORTHWARD INTO GEORGIA OR SOUTH CAROLINA BY
TUESDAY NIGHT OR WEDNESDAY...THEN SLOWLY MOVE OFF TO THE NORTHEAST.
MOVEMENT OF THIS FEATURE REMAINS UNCERTAIN AND WILL CONTINUE TO
MONITOR.  THE IMPACTS ON THE FORECAST AREA ARE A SYNOPTIC SCALE
WESTERLY FLOW OVER THE FORECAST AREA ON TUESDAY BECOMING
NORTHWESTERLY BY WEDNESDAY WHICH CONTINUES THROUGH FRIDAY.
CONFIDENCE IN THIS FLOW PATTERN IS LOW ALTHOUGH A SEA BREEZE IS
EXPECTED TO DEVELOP EACH DAY.  HAVE OPTED TO STAY WITH SLIGHT CHANCE
POPS THROUGH WEDNESDAY THEN CHANCE POPS FOR THURSDAY AND FRIDAY DUE
TO GENERAL UNCERTAINTY WITH THE PATTERN AND AS DEEP LAYER MOISTURE
IS EXPECTED TO INCREASE.  DAYTIME HIGHS CONTINUE TO BE A FEW TO
SEVERAL DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH NEAR NORMAL
OVERNIGHT TEMPERATURES. /29

AVIATION (12Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 29.12Z.
LOWER CIGS AND VISIBILITIES WILL BE MOSTLY IN AND AROUND SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING.
WINDS WILL BE VARIABLE 4 KNOTS OR LESS EARLY TODAY SHIFTING SOUTHEAST
THEN SOUTH AT 8 TO 12 KNOTS LATER THIS MORNING AND THIS AFTERNOON
BECOMING LIGHT AND VARIABLE LATE THIS EVENING AND AND OVERNIGHT.
32/EE

MARINE...HIGH PRESSURE WILL GRADUALLY BUILD OVER THE NORTH CENTRAL
GULF THROUGH EARLY NEXT WEEK AS MAIN UPPER TROF TO THE WEST BEGINS
TO LIFT NORTH OVER THE WEEKEND. A LIGHT TO MODERATE SOUTHERLY FLOW
WILL CONTINUE OVER THE MARINE TODAY AND EARLY TONIGHT SHIFTING
SOUTHWEST TO WEST LATER IN THE WEEKEND AND EARLY NEXT WEEK AS THE
RIDGE OF HIGH PRES BUILDS WEST. WITH THIS PATTERN A BETTER FLOW FROM
THE NORTHWEST AND WEST CAN BE EXPECTED DURING THE MORNING AND EARLY
AFTERNOON HOURS LATER IN THE WEEK. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  74  92  73  93 /  40  10  20  10  20
PENSACOLA   90  76  93  77  94 /  20  05  20  10  20
DESTIN      89  78  91  79  92 /  20  05  10  10  20
EVERGREEN   92  71  95  70  96 /  40  20  20  10  20
WAYNESBORO  91  72  93  72  94 /  50  20  20  10  20
CAMDEN      90  70  94  71  95 /  40  20  20  10  20
CRESTVIEW   94  70  96  70  96 /  20  10  20  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 4:01 AM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT SAT JUN 28 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
501 AM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MOST AREAS THROUGH
EARLY TONIGHT. A FEW STORMS MAY BECOME STRONG WITH GUSTY STRAIGHT
LINE WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE
GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR THE REMAINDER
OF THE FORECAST PERIOD. ALTHOUGH WIDESPREAD ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED A FEW STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE
GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-291200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
501 AM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH
EARLY TONIGHT. THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE
GENERALLY TO THE WEST NEAR THE IMMEDIATE COAST AND OVER INLAND BAYS
AND SOUNDS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 12:12 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CDT SAT JUN 28 2014

ALZ062-FLZ001-281845-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-
112 PM CDT SAT JUN 28 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...AND NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 145 PM CDT...

AT 109 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF BAY MINETTE...OR 12 MILES EAST OF STAPLETON...AND MOVING NORTHEAST
AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN BALDWIN COUNTY
  RURAL NORTHWESTERN ESCAMBIA COUNTY

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&
Special weather statement, Jun 28, 12:59 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT SAT JUN 28 2014

ALZ059-062-FLZ001-282000-
ESCAMBIA AL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
159 PM CDT SAT JUN 28 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ESCAMBIA AND
CENTRAL BALDWIN COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA
COUNTY IN NORTHWEST FLORIDA...THROUGH 300 PM CDT...

AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
BAY MINETTE...OR 12 MILES SOUTHEAST OF I65 AND CR 47...AND MOVING
NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 I65 AND CR 47...
  I65 AND CR 1...       ATMORE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 45 AND 56.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS 40 TO 50
MPH...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN.

SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&
Special weather statement, Jun 28, 1:18 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT SAT JUN 28 2014

MSZ075-282000-
PERRY MS-
218 PM CDT SAT JUN 28 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 300 PM CDT...

AT 217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RICHTON...OR 6 MILES NORTH OF NEW AUGUSTA...AND MOVING NORTH AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHTON...
  MCSWAIN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS 45 TO 55
MPH...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN.

SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&
Special weather statement, Jun 28, 1:32 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CDT SAT JUN 28 2014

ALZ060-FLZ005-282030-
COVINGTON AL-INLAND OKALOOSA FL-
232 PM CDT SAT JUN 28 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COVINGTON COUNTY IN
SOUTHWEST ALABAMA...NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THROUGH 330 PM CDT...

AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
CRESTVIEW...OR 12 MILES NORTH OF BAKER...AND MOVING NORTHEAST AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL OKALOOSA COUNTY
  RURAL SOUTHWESTERN COVINGTON COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE
LINES.

&&
Special weather statement, Jun 28, 1:38 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT SAT JUN 28 2014

MSZ076-282015-
GREENE MS-
238 PM CDT SAT JUN 28 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 315 PM CDT...

AT 237 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF LEAKESVILLE...OR 11 MILES SOUTHWEST OF VINEGAR BEND...AND MOVING
NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEAKESVILLE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS 45 TO 55
MPH...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN.

SEEK SAFE SHELTER INDOORS UNTIL THIS STORM HAS PASSED. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 28, 2:15 PM CST to 2:17 PM CST
Where
Wayne County, State Line
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.430, -88.480

Winds estimated at 70 mph downed trees and power lines and caused minor roof damage to a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529162.